Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 21, 2006, 9:55 PM CDT for McCurtain County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2006, 9:55 PM CDT (02:55 UTC)
- Expired
- Sep 21, 2006, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
| Sep 21, 9:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 220259
TORSHV
OKC089-220330-
/O.NEW.KSHV.TO.W.0010.060922T0255Z-060922T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 955 PM CDT...LOCAL FIRE DEPARTMENTS AND DOPPLER WEATHER RADAR
INDICATED A TORNADO 8 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST
AT 40 MPH. A TORNADO WAS REPORTED ON THE GROUND EARLIER IN PICKENS
OKLAHOMA.
* THE TORNADO IS EXPECTED TO BE NEAR...SMITHVILLE AND WATSON BY
1005 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 1030 PM CDT.
LAT...LON 3450 9448 3431 9448 3429 9476 3434 9476
3435 9478 3446 9478 3446 9469 3448 9467
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 8:18 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 21, 8:18 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 818 PM CDT THU SEP 21 2006 .DISCUSSION... JUST SENT UPDATE TO ACCOUNT FOR LATEST WCN TO TOR WATCH #783. COUNTIES WERE DROPPED FROM THE WATCH SOUTH OF A LINE FROM MOUNT VERNON TO LINDEN TEXAS. ONE LONE THUNDERSTORMS HAS MANAGED TO OVERCOME AND INCREASINGLY STABLE BOUNDARY LAYER THIS EVENING ACROSS SE ATOKA/SW PUSHMATAHA COUNTIES IN SOUTHEAST OKLAHOMA. THIS STORM HAS DEVELOPED GOOD ROTATION AND LIKELY CONTAINS A TORNADO ATTM. PRESENT MOVEMENT A LITTLE NORTH OF DUE EAST AT 45 MPH. THIS WILL POSSIBLY PUT THE STORM INTO NORTHERN MCCURTAIN COUNTY BY THE TOP OF THE HOUR. 13 && .PREV DISCUSSION... (ISSUED 716 PM CDT THU SEP 21 2006) DISCUSSION... WILL UPDATE AND REMOVE THE LAKE WIND ADVISORY HEADLINE FROM THE ZONES EVEN THROUGH WE ARE STILL GETTING SOME GUSTS IN THE HIGHER TEENS ACROSS NE TX AND SE OK ATTM. WINDS WILL LIKELY STAY UP ACROSS THE WEST TONIGHT WITH THE INCREASING LOW LEVEL JET BUT WILL REMAIN JUST UNDER CRITERIA. ISOLATED THUNDERSTORMS THAT DEVELOPED EARLIER NEAR PARIS AND CLARKSVILLE TEXAS TO HUGO OKLAHOMA HAVE DISSIPATED AS THERE REMAINS A SHARP CONTRAST IN THE AIRMASS AS THE STORMS MOVE FURTHER NORTH AND EAST OF THE RED RIVER VALLEY. INSTABILITY SEVERELY LACKING FOR THIS EVENT ACROSS OUR REGION BUT DYNAMICS REMAIN VERY IMPRESSIVE WITH DEEP LAYER SHEAR VALUES NEAR 65KTS IN THE 0-6KM LAYER. BELIEVE WE ARE RUNNING OUT OF TIME FOR THESE STORMS TO BECOME SURFACE BASED HOWEVER...AND WOULD ASSUME THAT CLOSER TO MIDNIGHT...THE STORMS SHOULD BECOME PREDOMINANTLY ELEVATED IN NATURE. NEW LINE OF CONVECTION CURRENTLY DEVELOPING FROM NEAR DURANT TO MCCALESTER OK HAS COME UP QUICKLY AND GIVEN THE VEERING PROFILE ACROSS S OK/ N TX ATTM...IF THE STORMS CAN OVERCOME A STRENGTHENING BOUNDARY LAYER...THEY SHOULD QUICKLY BECOME SEVERE. FOR THE UPDATE...DID ADJUST TEMPS UPWARDS JUST A FEW DEGREES ACROSS NE TX BUT LEFT THE REMAINDER OF THE REGION UNCHANGED. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 76 91 / 30 30 20 50 MLU 70 87 72 91 / 30 30 30 50 DEQ 67 90 70 90 / 50 30 30 50 TXK 72 90 74 91 / 50 30 30 50 ELD 70 88 74 90 / 30 30 30 50 TYR 74 92 76 92 / 50 30 30 50 GGG 74 93 75 91 / 30 30 30 50 LFK 74 92 77 91 / 30 30 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/44
Hazardous weather outlook, Sep 21, 4:15 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 415 PM CDT THU SEP 21 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 415 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS EVENING AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. MOISTURE IS INCREASING RAPIDLY ACROSS THE REGION AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH IS POISED TO MOVE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS AND SOUTHERN OKLAHOMA TONIGHT. WINDS ARE VERY STRONG IN THE LOWER LEVELS OF THE ATMOSPHERE AND THESE WINDS ARE EXHIBITING QUITE A BIT OF TURNING WITH HEIGHT. AS A RESULT...IF THUNDERSTORMS DEVELOP LATER TONIGHT...THEY WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLE TORNADOES. AGAIN...THE AREA MOST LIKELY TO SEE ORGANIZED SEVERE THUNDERSTORMS TONIGHT ARE THOSE AREAS ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR...INCLUDING THE NORTHERN HALF OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FOUR STATE REGION FRIDAY THROUGH SUNDAY MORNING...AS A STRONG STORM SYSTEM CONTINUES TO AFFECT OUR REGION. THE MAIN SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR...AND THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING AND THROUGHOUT THE OVERNIGHT HOURS IF AND WHEN SEVERE THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA LATER TONIGHT. 13
In the hours before
Local storm report, Sep 21, 9:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO PICKENS 34.40N 95.03W
09/21/2006 MCCURTAIN OK FIRE DEPT/RESCUE
TORNADO ON GROUND.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:02 PM CDT | Tornado Warning | SHV | McCurtain | 58 min |
| Sep 22, 3:43 AM CDT | Lake Wind Advisory | SHV | McCurtain | 15 hr |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.